ArticleMedicine2020
Drug rash with eosinophilia and systemic symptoms and severe renal injury induced by proton pump inhibitor therapy: A case report.
Article in Medicine, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 8 papers, 1 of them a synthesis that pooled it.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
8 citing papers in PubMed, 1 synthesis or guideline pooled it, 10 citations in OpenAlex.
- Fatal outcome related to drug reaction with eosinophilia and systemic symptoms: a disproportionality analysis of FAERS database and a systematic review of cases.Frontiers in immunology · 2024Pooled it
- Monitoring and analysis of drug therapy in a patient with drug reaction with eosinophilia and systemic symptoms syndrome caused by pantoprazole: A case report.The Journal of international medical research · 2026Article
- Identification of novel signal of proton pump inhibitor-associated drug reaction with eosinophilia and systemic symptoms: a disproportionality analysis.International journal of clinical pharmacy · 2024Article
- A Rare Case of Drug Reaction with Eosinophilia and Systemic Symptoms Syndrome Leading to Hemodialysis and Multiple Infections: A Case Report and Literature Review.Internal medicine (Tokyo, Japan) · 2024Review
- Omeprazole Induced Rapid Drug Reaction with Eosinophilia, Systemic Symptoms, and Cross-Reactivity in Delayed-Type Hypersensitivity Associated with Proton-Pump Inhibitors: A Case Report and Literature Review.Case reports in immunology · 2024Article
- Investigating Skin Rashes Associated With Pantoprazole Medication: Causes and Clinical Implications.Cureus · 2023Article
- Renal Manifestations of Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) Syndrome: A Systematic Review of 71 Cases.Journal of clinical medicine · 2023Review
- An Efficient Stacked Deep Transfer Learning Model for Automated Diagnosis of Lyme Disease.Computational intelligence and neuroscience · 2022Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
10 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
introductionProton pump inhibitors (PPIs) are widely prescribed and generally well tolerated but can rarely cause severe allergic reactions, such as drug rash with eosinophilia and systemic symptoms (DRESS). We report a case of DRESS and renal injury induced by PPIs, and describe the therapeutic process. PATIENT CONCERNS: The patient was a 66-year-old female who complained of fever, pruritus, desquamation, erythema multiforme, and anuria caused by omeprazole taken for 2 weeks to treat abdominal distention. DIAGNOSIS: The clinical history revealed a similar episode of PPI-induced fever, eosinophilia, and acute kidney injury more than 1 year ago. The present laboratory tests revealed eosinophilia and oliguric renal failure. The renal biopsy was performed subsequently and proved the diagnosis of PPI-induced DRESS.
interventionsAfter the suspected diagnosis of PPI-induced DRESS, omeprazole was discontinued and methylprednisolone infusion (40 mg qd) was initiated. Because of oliguric renal failure, the patient received intermittent hemodialysis. OUTCOMES: The patient initially responded to omeprazole discontinuation, hemodialysis, and glucocorticoids but later died from severe infection during the tapering of glucocorticoid therapy.
conclusionClinicians should remain on high alert for potential life-threatening complications when prescribing PPIs. If unexplained renal injury develops in a patient taking a PPI, renal biopsy may help in identifying the pathogenesis and might facilitate timely intervention.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.